Alert archive / Michigan / Winter Storm Warnings in 2014

Winter Storm Warning 6, NWS Gaylord, MI

November 9, 2014

NWS Gaylord, MI issued this winter storm warning at Nov 9, 2014, 4:34 PM EST. It took effect at Nov 10, 2014, 4:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2014, 4:34 PM EST (21:34 UTC)
In effect from
Nov 10, 2014, 4:00 PM EST
Expired
Nov 11, 2014, 3:10 AM EST
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WWUS43 KAPX 092134
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
434 PM EST SUN NOV 9 2014

MIZ008-015-101100-
/O.UPG.KAPX.WS.A.0001.141110T1800Z-141112T0000Z/
/O.NEW.KAPX.WS.W.0006.141110T2100Z-141112T0600Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
434 PM EST SUN NOV 9 2014

...WINTER STORM WARNING IN EFFECT FROM 4 PM MONDAY TO 1 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 1
AM EST WEDNESDAY. 

* TIMING...MONDAY AFTERNOON THROUGH TUESDAY EVENING. ACCUMULATING
  SNOWFALL WILL OVERSPREAD THE REGION MONDAY AFTERNOON AND
  CONTINUE THROUGH TUESDAY EVENING. SNOW WILL BE MODERATE TO HEAVY
  AT TIMES.

* SNOW TOTALS...4 TO 7 INCHES EXPECTED FROM MONDAY THROUGH THROUGH
  MONDAY NIGHT...WITH TOTAL ACCUMULATIONS APPROACHING 10 INCHES BY
  TUESDAY EVENING.

* OTHER IMPACTS...EAST TO NORTHEAST WINDS GUSTING 25 TO 30 MPH
  STARTING MONDAY NIGHT AND CONTINUING THROUGH TUESDAY WILL
  PRODUCE BLOWING SNOW AND PERIODS OF POOR VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS AND BLOWING SNOW ARE
ALSO POSSIBLE. 

&&

$$

JPB
5 follow-up statements
131 
WWUS43 KAPX 100324
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1024 PM EST SUN NOV 9 2014

MIZ008-015-101100-
/O.CON.KAPX.WS.W.0006.141110T2100Z-141112T0600Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
1024 PM EST SUN NOV 9 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM MONDAY TO
1 AM EST WEDNESDAY...

* TIMING...SNOW WILL OVERSPREAD EASTERN UPPER MICHIGAN MONDAY
  AFTERNOON AND CONTINUE THROUGH MONDAY NIGHT AND TUESDAY. 

* SNOW TOTALS...4 TO 7 INCHES EXPECTED FROM MONDAY THROUGH 
  THROUGH MONDAY NIGHT...WITH TOTAL ACCUMULATIONS APPROACHING 10 
  INCHES BY TUESDAY EVENING. 

* OTHER IMPACTS...EAST TO NORTHEAST WINDS WILL GUST 25 TO 30 MPH
  STARTING MONDAY NIGHT AND CONTINUE THROUGH TUESDAY. THIS WILL
  PRODUCE BLOWING SNOW AND PERIODS OF POOR VISIBILITIES.
  ADDITIONALLY...WET SNOW COUPLED WITH THE GUSTY WINDS MAY CAUSE
  LOCALIZED DAMAGE TO BRANCHES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS AND BLOWING SNOW
ARE ALSO POSSIBLE.

&&

$$

SMITH/JPB
010 
WWUS43 KAPX 100906
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
406 AM EST MON NOV 10 2014

MIZ008-015-101715-
/O.CON.KAPX.WS.W.0006.141110T2100Z-141112T0600Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
406 AM EST MON NOV 10 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 1 AM EST WEDNESDAY...

* TIMING...SNOW WILL OVERSPREAD EASTERN UPPER MICHIGAN THIS
  AFTERNOON AND CONTINUE RIGHT ON THROUGH TUESDAY EVENING.

* SNOW TOTALS...4 TO 8 INCHES EXPECTED FROM TODAY THROUGH
  TONIGHT...WITH TOTAL ACCUMULATIONS OF UP TO A FOOT BY TUESDAY
  EVENING.

* OTHER IMPACTS...EAST TO NORTHEAST WINDS WILL GUST 25 TO 30 MPH
  STARTING TONIGHT AND CONTINUE THROUGH TUESDAY. THIS WILL
  PRODUCE BLOWING SNOW AND PERIODS OF POOR VISIBILITIES.
  ADDITIONALLY...WET SNOW COUPLED WITH THE GUSTY WINDS MAY CAUSE
  LOCALIZED DAMAGE TO BRANCHES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS AND BLOWING SNOW
ARE ALSO POSSIBLE.

&&

$$
118 
WWUS43 KAPX 102003
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
303 PM EST MON NOV 10 2014

MIZ008-015-110415-
/O.CON.KAPX.WS.W.0006.141110T2100Z-141112T0600Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
303 PM EST MON NOV 10 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* TIMING...SNOW WILL CONTINUE THROUGH THE NIGHT...GRADUALLY
  MIXING WITH SLEET...FREEZING RAIN...OR EVEN JUST RAIN OVER MUCH
  OF MACKINAC COUNTY AND THE EASTERN HALF OF CHIPPEWA COUNTY.

* SNOW TOTALS...2 TO 7 INCHES EXPECTED FROM LATE THIS AFTERNOON
  THROUGH TONIGHT...WITH LOCALIZED HIGHER ACCUMULATION OF UP TO 10
  INCHES OVER NORTHWEST CHIPPEWA COUNTY. ADDITIONAL SNOW
  ACCUMULATION IS EXPECTED ON TUESDAY...PRIMARILY OVER NORTHWEST
  CHIPPEWA AND WESTERN MACKINAC COUNTY.

* OTHER IMPACTS...EAST TO NORTHEAST WINDS WILL GUST 20 TO 25 MPH
  TONIGHT INTO TUESDAY. THIS WILL PRODUCE SOME AREAS OF BLOWING
  SNOW AND PERIODS OF POOR VISIBILITIES. ADDITIONALLY...WET SNOW
  COUPLED WITH THE GUSTY WINDS MAY CAUSE LOCALIZED DAMAGE TO
  BRANCHES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW OR A WINTRY
MIX ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS
AND BLOWING SNOW ARE ALSO POSSIBLE.

&&

$$

LAWRENCE
570 
WWUS43 KAPX 110310
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1010 PM EST MON NOV 10 2014

MIZ008-015-111115-
/O.CON.KAPX.WS.W.0006.000000T0000Z-141112T0600Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
1010 PM EST MON NOV 10 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* TIMING...SNOW WILL CONTINUE THROUGH THE NIGHT...MIXING WITH
  SLEET...FREEZING RAIN...OR EVEN JUST RAIN OVER MUCH OF MACKINAC
  COUNTY AND THE EASTERN HALF OF CHIPPEWA COUNTY.

* SNOW TOTALS...2 TO 7 INCHES EXPECTED THROUGH TONIGHT...WITH
  LOCALIZED HIGHER ACCUMULATION OF UP TO 10 INCHES OVER NORTHWEST
  CHIPPEWA COUNTY. ADDITIONAL SNOW ACCUMULATION IS EXPECTED ON
  TUESDAY...PRIMARILY OVER NORTHWEST CHIPPEWA AND WESTERN MACKINAC
  COUNTY.

* OTHER IMPACTS...EAST TO NORTHEAST WINDS WILL GUST 20 TO 25 MPH
  OVERNIGHT INTO TUESDAY. THIS WILL PRODUCE SOME AREAS OF BLOWING
  SNOW AND PERIODS OF POOR VISIBILITIES. ADDITIONALLY...WET SNOW
  COUPLED WITH THE GUSTY WINDS MAY CAUSE LOCALIZED DAMAGE TO
  BRANCHES AND POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW OR A WINTRY
MIX ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS
AND BLOWING SNOW ARE ALSO POSSIBLE.

&&

$$
070 
WWUS43 KAPX 110810
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
310 AM EST TUE NOV 11 2014


MIZ008-015-110915-
/O.CAN.KAPX.WS.W.0006.000000T0000Z-141112T0600Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
310 AM EST TUE NOV 11 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
STORM WARNING. 

WARMER AIR HAS WRAPPED INTO EASTERN UPPER MICHIGAN OVERNIGHT AND
HAS ENDED THE HEAVIER ACCUMULATING SNOWFALL. THEREFORE...THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

COLDER AIR WILL ARRIVE THROUGH AFTERNOON AND ESPECIALLY TONIGHT.
THIS WILL SPARK THE DEVELOPMENT OF ACCUMULATING LAKE EFFECT
SNOW...WHICH MAY REQUIRE A FUTURE ADVISORY.

$$

SMD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 9, 4:26 PM EST, 8 minutes earlier.

Area forecast discussion, Nov 9, 4:26 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
426 PM EST SUN NOV 9 2014

.SYNOPSIS...
ISSUED AT 421 PM EST SUN NOV 9 2014

ANY LINGERING SNOW SHOULD TAPER OFF DURING THE LATE AFTERNOON HOURS
AS DRIER AIR MOVES INTO NORTHERN MICHIGAN. A POTENTIALLY SIGNIFICANT
STORM SYSTEM IS EXPECTED TO AFFECT NORTHERN MICHIGAN MONDAY INTO
TUESDAY. SNOW WILL LIKELY CHANGE OVER TO RAIN BY MONDAY NIGHT INTO
TUESDAY ACROSS NORTHERN LOWER BUT REMAIN MAINLY ALL SNOW ACROSS
EASTERN UPPER. COLDER AIR WILL THEN BLAST IN FOR MID AND LATE WEEK
RESULTING IN LAKE EFFECT SNOW SHOWERS.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 421 PM EST SUN NOV 9 2014

...RAIN AND SNOW COMING TO AN END...

QUITE THE WINTRY SCENE ACROSS PARTS OF NORTHERN MICHIGAN EARLY THIS
AFTERNOON...AS PERIODS OF SNOW CONTINUE BUT WITH A DOWNWARD TREND
NOTED IN COVERAGE THE PAST FEW HOURS. WHERE SNOW ISN'T FALLING...
PERIODS OF RAIN HAVE BEEN NOTED...SAVE FOR THE MAJORITY OF THE
EASTERN U.P. WHERE MOISTURE IS VERY THIN AND FORCING NONEXISTENT.
THE CULPRIT IN ALL THIS REMAINS A TIGHT MID LEVEL WAVE/CONFLUENCE
AXIS ROLLING OVERHEAD WITH SOME UPPER JET HELP HELPING ACTIVITY
PERSIST...WHILE A STRONG W/SW LAKE COMPONENT HAS BOOSTED OVERALL
PRECIP AMOUNTS CLOSER TO THE TIP OF THE MITT COUNTIES. IN
FACT...WHERE LAKE ENHANCEMENT PERSISTED FOR MUCH OF THE DAY AND
PRECIP REMAINED SNOW...HAVE NO DOUBT A FEW SPOTS PICKED UP A SOLID 3
OR 4 INCHES OF SNOW...THOUGH OBVIOUSLY QUITE ISOLATED.

HEADING INTO THE EVENING...A CONTINUED DOWNWARD TREND IN PRECIP
COVERAGE IS EXPECTED AS WE LOSE THE DEEPER MOISTURE AND
FORCING...WHILE AN INCOMING COLD FRONT QUICKLY SHIFTS WINDS BACK TO
THE NORTHWEST. THAT TOO WILL BE SHORT LIVED...AS LOW LEVEL RIDGING
WORKS IN ALOFT...WITH LIGHT/CHAOTIC FLOW FOR MUCH OF THE
NIGHT...GRADUALLY BACKING SOUTHEASTERLY LATE TONIGHT IN ADVANCE OF A
WARM FRONT DEVELOPING ACROSS THE LOWER LAKES. INCOMING SURGE OF MUCH
DRIER AIR SHOULD PUNT ANY REMAINING PRECIP SOUTHWARD TOWARD THE M-55
CORRIDOR THIS EVENING...WITH MAYBE EVEN A LITTLE CLEARING INLAND
SPOTS GIVEN THE LIGHT FLOW. HOWEVER...DEVELOPING WEAK WARM ADVECTION
ASCENT MAY WELL DELIVER AN UPTICK IN LIGHT PRECIP LATER TONIGHT DOWN
SOUTH...BUT NOTHING MAJOR AS ALL THE "FUN" ACTION WAITS UNTIL
TOMORROW AND BEYOND. ANY CLEARING SKIES INLAND SPOTS COULD PROVE
PROBLEMATIC FROM A TEMPERATURE STANDPOINT...AS THOSE AREAS HAVE FRESH
SNOW ON THE GROUND. WILL CONSERVATIVELY DIP READINGS INTO THE LOWER
20S THERE...BUT COULD BE COLDER PENDING CLOUD TRENDS.

&&

.LONG TERM...(MONDAY THROUGH SUNDAY)
ISSUED AT 421 PM EST SUN NOV 9 2014

...FIRST SIGNIFICANT SNOWFALL ON TAP ACROSS EASTERN UPPER...

HIGH IMPACT WEATHER POTENTIAL: ACCUMULATING SNOWFALL ESPECIALLY
ACROSS EASTERN UPPER MONDAY AFTERNOON THROUGH TUESDAY EVENING.
MIXED PRECIPITATION ACROSS NORTHERN LOWER MONDAY EXPECTED TO TREND
TOWARD MORE RAIN BY TUESDAY.

PATTERN SYNOPSIS/FORECAST: HIGHLY ANOMALOUS (3-4 STANDARD DEVIATIONS
BELOW THE MEAN) UPPER LOW (492DM AT 500MB) ENCOMPASSES A GOOD CHUNK
OF CENTRAL/EASTERN CANADA WITHIN A BROAD LONG WAVE TROUGH ACROSS
MUCH OF NORTH AMERICA.  PACIFIC ORIGIN SHORT WAVE IS GETTING PULLED
INLAND ACROSS THE PACIFIC NORTHWEST BENEATH THE CANADIAN VORTEX...
WITH NARROW RIDGING EXTENDING FROM THE EASTERN PACIFIC INTO THE
YUKON/NORTHWEST TERRITORIES AHEAD OF ANOTHER STRONG UPPER LOW
SPINNING ACROSS THE BERING SEA.  AT THE SURFACE...A COLD FRONT ARCED
FROM NORTHERN ONTARIO...ACROSS THE UPPER LAKES THEN BACK WEST ACROSS
THE NORTHERN PLAINS/SOUTHERN ALBERTA WITH THE SOUTHERN PORTION OF A
COLD ARCTIC RIDGE EXTENDING SOUTH INTO THE NORTHERN PLAINS.
PRECIPITATION IS LINED UP ALONG THIS BAROCLINIC ZONE FROM THE
MIDWEST BACK ACROSS THE HIGH PLAINS/NORTHERN ROCKIES.

PACIFIC NORTHWEST SHORT WAVE TROUGH DIGGING ACROSS THE NORTHERN
ROCKIES AND THROUGH THE CENTRAL PLAINS MONDAY WILL GET "POPPED"
NORTHEASTWARD TUESDAY TOWARD MICHIGAN BY A STRONGER PIECE OF ENERGY
DROPPING SOUTH INTO THE NORTHERN HIGH PLAINS/ROCKIES.  EVENTUALLY...
THIS LEADS TO AN ELONGATED UPPER LOW ACROSS THE NORTH CENTRAL U.S.
BY MIDWEEK.  INTERACTION BETWEEN LEAD SHORT WAVE TROUGH AND STRONG
BAROCLINIC ZONE WILL LEAD TO LOW PRESSURE GETTING ORGANIZED OVER THE
NEBRASKA/KANSAS MONDAY...THEN TRACKING NORTHEAST AND ACROSS THE
LOWER PENINSULA TUESDAY AFTERNOON/EVENING.  FORECAST SYSTEM TRACK
HAS TAKEN ON A NORTHWARD TREND OVER PAST 24 HOURS...NOW COMING
ACROSS SOUTHEAST WISCONSIN/CENTRAL LAKE MICHIGAN/NORTHERN LOWER
MICHIGAN TUESDAY EVENING.  STRONG PUSH OF COLD AIR THEN WRAPS INTO
THE UPPER LAKES WEDNESDAY AS SURFACE SYSTEM PULLS AWAY.

PRIMARY FORECAST CONCERNS (NEAR TERM): IMPACTS WITH STORM SYSTEM THE
PRIMARY FOCUS...WITH PRECIPITATION AMOUNTS/TYPE ALL IN PLAY FOR THE
AFTERNOON FORECAST.

NEAR TERM (MONDAY/TUESDAY/WEDNESDAY): LOOKS LIKE THINGS SHOULD GET
ACTIVE PRETTY QUICKLY MONDAY.  ZONE OF WARM ADVECTION SUPPORTED BY
INCREASING RIGHT ENTRANCE REGION JET FORCING AND LOW/MID LEVEL
FRONTOGENETIC SUPPORT EXPECTED TO PUSH A BAND OF PRECIPITATION
NORTHEAST ACROSS THE FORECAST AREA MONDAY MORNING.  INITIALLY DRY
LOW LAYERS WILL DELAY INITIAL ONSET OF PRECIPITATION ACROSS EASTERN
UPPER MICHIGAN...BUT ALL AREAS WILL GET IN ON THE ACTION DURING THE
AFTERNOON.  DESPITE SHIFT IN SYSTEM TRACK...EXPECTATION OF HEAVIEST
QPF HASN'T CHANGED THROUGH MONDAY AFTERNOON...FOCUSED THROUGH
EASTERN UPPER AND THE TIP OF THE MITT COUNTIES.  PRECIPITATION WILL
START AS MOSTLY SNOW...EASTERLY ONSHORE FLOW NEAR LAKE HURON MAY
START PRECIPITATION AS A MIX OF RAIN AND SNOW OR MOSTLY RAIN ALONG
THE US-23 CORRIDOR SOUTH OF APN.  BUT PRECIPITATION TYPE IS GOING TO
BE TRICKY ACROSS NORTHERN LOWER DURING THE AFTERNOON WITH UNCERTAINTY
REGARDING EXTEND OF BOUNDARY LAYER WARMING ACROSS LOWER ELEVATIONS.
AGAIN EASTERLY FLOW OFF LAKE HURON MAY PUSH RAIN/SNOW LINE FARTHER
INLAND...WHILE DOWNSLOPING FLOW INTO NORTHWEST LOWER EXPECTED TO
NUDGE TEMPERATURES IN THE MID 30S.  SO WILL CONTINUE WITH THE IDEA
OF PRECIPITATION TREND TOWARD MORE LIQUID MAINLY SOUTH OF THE M-32
CORRIDOR...WHILE KEEPING PRECIPITATION ALL SNOW ACROSS EASTERN UPPER
AND FAR NORTHERN LOWER (AIDED BY TERRAIN).  BACK (SOUTHERN) EDGE OF
PRECIPITATION SHIELD MAY PUSH INTO SOUTHERN PORTIONS OF THE FORECAST
AREA MONDAY EVENING...WHILE CONTINUING ACROSS EASTERN UPPER AND FAR
NORTHERN LOWER.  SO A TREND TOWARD PRECIPITATION TAPERING TO DRIZZLE
IS PROBABLY IN ORDER ACROSS NORTHERN LOWER...PERHAPS FAIRLY CLOSE TO
THE STRAITS BY TUESDAY MORNING.  AS FOR SNOW AMOUNTS THROUGH MONDAY
NIGHT...EXPECT SNOW RATIOS TO GRADUALLY DROP AS WARMER AIR LIFTS
NORTH AND RESULTS IN AN INCREASINGLY DEEP LAYER ABOVE -10C
(SUPPORTIVE OF MORE RIMING/AGGREGATION AND THUS A WETTER SNOWFALL).
CURRENTLY HAVE PAINTED IN 4-7 INCHES ACROSS EASTERN UPPER...2-4
INCHES NORTH OF M-32 WITH LOWER AMOUNTS IN THE LOWER ELEVATIONS OF
THE M-32 CORRIDOR...AND LESS THAN 2 INCHES ELSEWHERE ACROSS
NORTHWEST LOWER MICHIGAN AND AROUND AN INCH OR LESS OVER NORTHEAST
LOWER WHERE MORE RAIN MAY GET INVOLVED EARLIER IN THE EVENT.

ARRIVAL OF LEAD SHORT WAVE TROUGH AND SURFACE LOW TUESDAY EXPECTED
TO BRING ANOTHER PUSH OF PRECIPITATION WITHIN THE WARM SECTOR AHEAD
OF THE COLD FRONT...AND A SURGE OF DEEP LAYER MOISTURE GETTING
PULLED ACROSS THE WARM FRONTAL ZONE AND INTO THE COLDER AIR ACROSS
EASTERN UPPER MICHIGAN (WARM SECTOR PRECIPITABLE WATER ABOVE 0.75
INCH).  THIS SHOULD GIVE PRECIPITATION INTENSITY A BOOST ACROSS ALL
AREAS...THOUGH ESPECIALLY ACROSS UPPER MICHIGAN AS MOISTURE GETS
PULLED UP THE WARM FRONTAL ZONE.  EXPECTING BASED ON CURRENT THERMAL
TRENDS THAT SNOW WILL BECOMING INCREASINGLY CONFINED TO NORTH OF THE
BRIDGE...WITH RAIN LIKELY BECOMING THE PREDOMINANT PRECIPITATION
TYPE ACROSS NORTHERN LOWER THROUGH THE AFTERNOON AS SURFACE
TEMPERATURES WARM THROUGH THE 30S AND 40S.  AS THE SURFACE LOW
(PRESUMABLY) TRACKS ACROSS THE FORECAST AREA TUESDAY EVENING...
INDICATIONS ARE THAT IT WILL BE ACCOMPANIED BY DRY SLOTTING.  IF
THIS IS THE CASE THIS WILL KNOCK PRECIPITATION OFF DURING THE
EVENING (MORE DRIZZLE/FREEZING DRIZZLE/FLURRIES) THOUGH REMAINS TO
BE SEEN HOW MUCH OF THIS DRY AIR CAN WRAP INTO EASTERN UPPER.  BUT
WILL TREND THINGS TOWARD DIMINISHING POPS/INTENSITY.  SNOW AMOUNTS
TUESDAY MAY STILL BE LIMITED BY LOW SNOW RATIOS AND WET NATURE OF
THE SNOWFALL...BUT WILL ADD ON ANOTHER 3-5 INCHES FOR EASTERN UPPER
HIGHEST OVER NORTHWEST CHIPPEWA COUNTY.

COLDER AIR WRAPS IN WEDNESDAY WITH 850MB TEMPERATURES SINKING BELOW
-10C...WITH WEST-NORTHWEST FLOW SETTING UP LAKE EFFECT SNOW SHOWERS.
JUST LIGHT ACCUMULATIONS EXPECTED FOR NOW...BUT WILL BE WINDY AND
TURNING COLDER.

AS FOR CURRENT HEADLINES...THOUGH STILL CONCERNED ABOUT SOME LAST
MINUTE ADJUSTMENTS WILL GO AHEAD AND UPGRADE CHIPPEWA/MACKINAC WATCH
TO A WINTER STORM WARNING THROUGH TUESDAY EVENING...WITH STORM TOTAL
SNOWFALL APPROACHING 10 INCHES FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING (ROUGHLY 21Z MONDAY THROUGH 06Z WEDNESDAY).  IN ADDITION...
GUSTY EAST-NORTHEAST WINDS WILL DEVELOP MONDAY EVENING ACROSS
EASTERN UPPER...SO SOME BLOWING/DRIFTING ISSUES WON'T HELP TRAVEL
CONDITIONS.

JPB

EXTENDED RANGE (THURSDAY THROUGH SUNDAY):

MODELS STILL IN FAIRLY GOOD AGREEMENT OF PERSISTENT NORTHWESTERLY
WIND REGIME LAKE EFFECT SNOWS BEHIND THE DEPARTING LOW PRESSURE
SYSTEM...AS HEIGHTS AND TEMPERATURES PLUMMET. DELTA T/S POSED TO BE
AROUND 20C. 850-700MB MOISTURE...SYNOPTIC SUPPORT...AND LAKE
SUPERIOR CONNECTION... SHOULD ALL PROVIDE FOR SOME ACCUMULATING LAKE
EFFECT/ENHANCED SNOWS ACROSS MOSTLY NORTHWEST WIND REGIME LOCATIONS
OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN THROUGH FRIDAY
NIGHT/EARLY SATURDAY MORNING. SATURDAY INTO SUNDAY APPEARS TO BE
MORE OF A SOUTHWESTERLY WIND REGIME AHEAD OF AN AREA OF UPPER LEVEL
LOW PRESSURE WITH A SURFACE REFLECTION...WITH WESTERN MACKINAC
COUNTY AND THE COAST OF LAKE MICHIGAN SEEING THE MOST LAKE EFFECT
SNOWS. SATURDAY AND SUNDAY MAY HAVE A SHORT PERIOD OF DRIER LOW TO
MID LEVELS WHICH MAY GIVE A BREAK TO THE LAKE EFFECT SNOWS FOR A
BIT...ESPECIALLY INLAND AREAS OF NORTHERN LOWER...FARTHER FROM LAKE
MICHIGAN WILL EQUAL LESS SNOW WITH THE SOUTHWESTERLY WIND REGIME. OF
COURSE WITH MESOSCALE FEATURES SUCH AS LAKE EFFECT/ENHANCED SNOWS...
EXACT LOCATION...TIMING OF HEAVIER BANDS...AND SNOW AMOUNTS CAN NOT
YET BE DETERMINED. THIS DEFINITELY HAS THE POTENTIAL TO LAY MODERATE
SNOW ACCUMULATIONS DOWN WITH LOCALLY HIGHER AMOUNTS THROUGHOUT THIS
PERIOD. CIPS ANALOG GUIDANCE HAS 6 TO 10 INCHES OVER FAVORED
NORTHWEST WIND REGIME AREAS OVER NORTHWEST LOWER AND EASTERN UPPER
MICHIGAN FOR A 72 HOUR PERIOD ENDING SATURDAY MORNING. THIS IS ONLY
FROM LAKE EFFECT/ENHANCED SNOWS BEHIND THE DEPARTING SYSTEM. SO THIS
WOULD BE IN ADDITION TO WHATEVER SNOW AMOUNTS ARE RECEIVED MONDAY
THROUGH WEDNESDAY. ALL IN ALL...THIS PERIOD HAS THE POTENTIAL TO BE
A BIG SNOW PRODUCER FOR LAKE EFFECT FAVORED LOCATIONS. MULTIPLE
REINFORCING SHORTWAVES WILL PASS OVER NORTHERN MICHIGAN...MAKING FOR
HEAVIER BOUTS OF SNOWS THROUGHOUT THIS PERIOD. THESE SHORTWAVES WILL
ALSO PRODUCE LIGHT SNOW ACCUMULATIONS FOR AREAS OUTSIDE OF LAKE
EFFECT/ENHANCED AREAS.

TEMPERATURES CONTINUE TO BE COLDER THAN NORMAL...ABOUT 10 TO 15F
BELOW NORMAL FOR THIS TIME OF THE YEAR. DAYTIME HIGHS WILL ONLY BE
IN THE UPPER 20S TO LOW 30S WITH MORNING LOW TEMPERATURES DROPPING
DOWN TO AROUND 20...AND POSSIBLY EVEN INTO THE UPPER TEENS.

TJL

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1230 PM EST SUN NOV 9 2014

PRECIPITATION WILL CONTINUE TO WORK ACROSS ALL OF NORTHERN LOWER
MICHIGAN THE REMAINDER OF THE AFTERNOON...FALLING AS RAIN AT
MBL...AND SNOW MIXING OVER TO RAIN AT TVC AND APN. PLN REMAINS THE
MOST PROBLEMATIC...WHERE SOUTHWESTERLY FLOW LAKE ENHANCEMENT OF
SNOW CONTINUES AND WILL CONTINUE FOR A FEW MORE HOURS...WITH UP TO
AN ADDITIONAL INCH OF ACCUMULATION POSSIBLE THOUGH WITH LESSENING
IMPACTS AS TEMPERATURES CONTINUE TO SLOWLY RISE ABOVE FREEZING.
WHERE SNOW FALLS...BRIEF PERIODS OF IFR CONDITIONS ARE LIKELY...
WITH MVFR EXPECTED ELSEWHERE...IMPROVING FOR A TIME OVERNIGHT AS
HIGH PRESSURE AND MUCH DRIER AIR ARRIVE. BACKING WINDS TO THE
SOUTHEAST WILL LIKELY LIFT MVFR STRATUS BACK NORTH INTO MONDAY
MORNING...WITH SOME LIGHT RAIN KNOCKING ON THE DOOR OF MBL BY LATE
MORNING.

&&

.MARINE...
ISSUED AT 421 PM EST SUN NOV 9 2014

GUSTIER SOUTHWEST WINDS WILL CONTINUE OVER THE WATERS THROUGH EARLY
EVENING IN ADVANCE OF AN APPROACHING COLD FRONT. IN ITS WAKE..WINDS
WILL BECOME LIGHT/VARIABLE LATER TONIGHT...BUT SHIFT EASTERLY MONDAY
INTO MONDAY NIGHT AHEAD OF LOW PRESSURE SET TO TRACK THROUGH THE
AREA ON TUESDAY. A TIGHTENING GRADIENT NORTH OF THIS LOW SHOULD MEAN
ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS TO BEGIN THE WORK
WEEK...WITH SOME GALES POSSIBLE THROUGH THE STRAITS WHERE EASTERLY
FLOW WILL BE CHANNELED. SEASONABLY GUSTY CONDITIONS WILL CONTINUE
THE REST OF NEXT WEEK ALONG WITH PERIODS OF LAKE EFFECT SNOW
SHOWERS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING FROM 4 PM MONDAY TO 1 AM EST WEDNESDAY FOR
     MIZ008-015.
LH...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
	 LHZ348-349.
LM...NONE.
LS...NONE.

&&

SYNOPSIS...TJL
SHORT TERM...LAWRENCE
LONG TERM...JPB/TJL
AVIATION...LAWRENCE
MARINE...LAWRENCE
Hazardous weather outlook, Nov 9, 4:09 AM EST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
409 AM EST SUN NOV 9 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-100915-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
409 AM EST SUN NOV 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MAIN CONCERN HEADING INTO NEXT WEEK IS THE POTENTIAL FOR THE FIRST
SIGNIFICANT SNOWFALL OF THE SEASON ACROSS PARTS OF NORTHERN
MICHIGAN:

* THE SYSTEM EXPECTED TO IMPACT THE GREAT LAKES IN THE
  MONDAY/TUESDAY TIME FRAME CONTINUES TO BRING A LOT OF FORECAST
  UNCERTAINTY DEALING BOTH WITH PRECIPITATION TYPE AND WHERE THE
  HEAVIEST PRECIPITATION MAY FALL.

* CURRENT TRENDS SUGGEST THAT THE BEST CHANCE FOR SIGNIFICANT
  SNOWFALL ACCUMULATIONS WILL BE ACROSS EASTERN UPPER MICHIGAN FROM
  EARLY MONDAY AFTERNOON THROUGH TUESDAY EVENING.

* SMALL SHIFTS IN THE EXPECTED TRACK OF THIS SYSTEM IS LIKELY OVER
  THE NEXT 24 HOURS...WHICH WILL HAVE A DRAMATIC EFFECT ON
  EXPECTED IMPACTS. STAY TUNED TO LATER FORECASTS FOR UPDATED
  INFORMATION ON THIS POTENTIAL SNOW EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

AJS

In the hours before

Special weather statement, Nov 9, 2:59 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
259 PM EST SUN NOV 9 2014

MIZ021-022-027-028-032-033-092200-
ANTRIM-OTSEGO-KALKASKA-CRAWFORD-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...MANCELONA...GAYLORD...KALKASKA...
GRAYLING...CADILLAC...LAKE CITY
259 PM EST SUN NOV 9 2014

...SLIPPERY TRAVEL THROUGH THE EVENING...

AS OF 3 PM...PERIODS OF SNOW CONTINUE OVER THE HIGHER TERRAIN
AREAS OF INTERIOR NORTHERN LOWER MICHIGAN. WITH TEMPERATURES
HOVERING NEAR FREEZING...ROADS CONTINUE TO BE SNOW COVERED AND
SLICK...PARTICULARLY BACK ROADS. WHILE SNOW WILL GRADUALLY END
THROUGH 5 PM...FALLING TEMPERATURES THIS EVENING WILL LIKELY LEAD
TO FROZEN AND SLIPPERY ROADWAYS THROUGH THE NIGHT.

IF TRAVELING...PLEASE BE AWARE OF ROAD CONDITIONS AND GIVE
YOURSELF A LITTLE EXTRA TIME TO REACH YOUR DESTINATION SAFELY.

LAWRENCE
Local storm report, Nov 9, 4:03 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EST SUN NOV 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             ALBA                    44.98N 84.97W
11/09/2014  M3.0 INCH        ANTRIM             MI   TRAINED SPOTTER

            12 HR TOTAL THROUGH 4 PM. SNOW DEPTH 3
            INCHES.

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 4:20 AM ESTWinter Storm WatchAPX12 hr

Nearby

Winter Storm Warnings in Michigan, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.